Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 75, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 4, 2025, 3:16 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2025, 3:16 AM PDT (10:16 UTC)
- Expired
- Jul 4, 2025, 12:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
596 WHUS76 KEKA 041016 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 316 AM PDT Fri Jul 4 2025 PZZ455-041830- /O.EXP.KEKA.SC.Y.0074.000000T0000Z-250704T1000Z/ /O.NEW.KEKA.SC.Y.0075.250704T1016Z-250704T1900Z/ Cape Mendocino to Pt Arena out 10 nm- 316 AM PDT Fri Jul 4 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-041830- /O.CON.KEKA.SC.Y.0074.000000T0000Z-250706T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 316 AM PDT Fri Jul 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
813 WHUS76 KEKA 041757 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1057 AM PDT Fri Jul 4 2025 PZZ455-041900- /O.CON.KEKA.SC.Y.0075.000000T0000Z-250704T1900Z/ Cape Mendocino to Pt Arena out 10 nm- 1057 AM PDT Fri Jul 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-050200- /O.CON.KEKA.SC.Y.0074.000000T0000Z-250706T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1057 AM PDT Fri Jul 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 12:17 AM PDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 4, 12:17 AM PDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1217 AM PDT Fri Jul 4 2025
.SYNOPSIS...Cooler interior temperatures and a deeper marine layer
are expected through Friday. Temperatures will generally trend
warmer this weekend and into early next week. Further warming is
likely late next week.
&&
.DISCUSSION...A shortwave trough is evident over N CA on satellite
imagery. Trailing instability/forcing but extremely limited
moisture will bring a very low chance (5-10%) for a brief shower
or thunderstorm on the far eastern tip of Trinity County this
afternoon. Any activity that forms will likely remain outside of
the county boundary however.
The main influence from this trough will be an apex of marine layer
deepening for the week, reaching highly anomalous levels for this
time of year. Soundings suggest a depth of 3000ft AGL or more
will be reached Friday. This will further expand the marine air
inland and also likely coax out light coastal drizzle in and
around Humboldt Bay and the Eel delta. Temperatures will also be
lower around the coast where the stratus persists. High
temperatures will begin to rebound Saturday as a building Desert
Southwest ridge begins to trend temperatures higher. Trinity
County does contain a threat for some isolated Moderate HeatRisk
Sunday and Monday for the hottest valleys. There is a high
probability (82 to 95%) for temperatures to exceed 100F Monday
around Willow Creek and Big Bar.
An upper trough will dig south, cutting off from the flow and
becoming closed just off the N CA coast through the weekend. How it
evolves and where it meanders will determine the northern extent
of the ridge. Other than thwarting the expansion of the ridge,
this disturbance will bring in some elevated instability, and at
times this will coincide with robust deep layer shear as it pulls
closer to our coastline late this weekend to early/mid next week.
This feature would only have to briefly tap into some mid level
moisture to generate thunderstorms, which would have the potential
to be on the stronger side. Chances for this are currently very
low and would potentially occur early to mid next week, but as
early as Sunday depending on where the low ends up.
Outside of a few isolated locations, NBM does not currently show
meaningful probabilities for high temperatures greater than 100F
in the warmer interior valley locations until late next week when
the cutoff low may eject NE. Clusters are in pretty solid agreement
for this scenario, which will likely precede significant heating
late next week. Probabilities for over 594DM 500mb heights over
the Four Corners/Desert SW ridge are unusually high for that
extended time period. JJW
&&
.AVIATION...06Z TAFS...Stratus has filled back in over the Humboldt
and Del Norte coasts early this morning. An approaching shortwave
trough has deepened the marine layer with IFR/MVFR ceilings observed
near the coast. Mist and drizzle is possible early this morning at
the coastal terminals, with ceilings dropping to IFR. MVFR ceilings
and partial clearing is possible in the afternoon as the marine
inversion weakens. A deep marine layer does bring the possibility of
stratus spilling into UKI, but so far stratus is struggling to set
up along the Mendocino coast or in Sonoma, so this possibility
remains low. Breezy northerly winds are possible in Mendocino and
Lake counties in the afternoon. Stratus is likely to return to the
coastal terminals in the evening and overnight. JB
&&
.MARINE...Northerly winds remain breezy in the lee of Cape
Mendocino, but have eased as a shortwave trough approaches the area.
Steep seas will ease, as well, and remain confined to the lee of the
Cape. Northerlies are expected to strengthen again late Saturday
into early next week as high pressure builds back in. NBM is showing
increasing confidence (50 to 70% chance) in the potential for gale
gusts in the outer waters Sunday through Monday, especially north of
Cape Mendocino.
&&
.FIRE WEATHER...Gusty diurnally driven winds are forecast to
continue through Friday. The lowest RH's are once again forecast
for lower elevations of eastern Trinity and southern Lake County,
around 20-25%. Gusts up 25 mph are expected for the Weaverville
basin and southern Lake County. Any new fire starts or hold over
fires from lightning starts could spread rapidly before winds dies
down overnight.
High temperatures are forecast to warm over the
weekend into early next week while minimum RH's become drier.
Overnight recoveries are generally expected to remain good except
for a few exposed ridges where low RH's may persist through the
night. Another trough will approach over the weekend and poses a
low risk for convection. Strong southeast flow aloft should
develop Sunday into Monday, however the air will be dry at mid
levels. Steep mid level lapse rates do increase on Sunday and
Monday, however deep column water vapor content is forecast to
remain below normal. The cut-off low is forecast to finally eject
N-NE by mid next week as a massive ridge over the four corners
region expands over the area. Much hotter temperatures and drier
humidity are highly probable (80% chance) in the interior mid to
late next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Friday for PZZ455.
Small Craft Advisory until 10 PM PDT Saturday for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:26 PM PDT | Gale Watch | EKA | 19 hr |
Nearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.